Alert archive / Ohio / Freeze Warnings in 2009
Freeze Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze warning at Oct 11, 2009, 3:07 PM EDT for 17 counties in Ohio. It took effect at Oct 12, 2009, 2:00 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2009, 3:07 PM EDT (19:07 UTC)
- In effect from
- Oct 12, 2009, 2:00 AM EDT
- Expired
- Oct 12, 2009, 4:07 AM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 111907 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 307 PM EDT SUN OCT 11 2009 OHZ017-018-020>023-027>033-036>038-047-120315- /O.NEW.KCLE.FZ.W.0002.091012T0600Z-091012T1300Z/ HANCOCK-SENECA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...TIFFIN...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 307 PM EDT SUN OCT 11 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. TONIGHT THE CLOUDS WILL THIN OR CLEAR OUT...AND THE WINDS WILL DIE DOWN. TEMPERATURES WILL DROP INTO THE LOWER 30S ACROSS THE AREA AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE IN THE WARNED AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION FROM THE COLD. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
2 follow-up statements
000 WWUS71 KCLE 120135 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 935 PM EDT SUN OCT 11 2009 OHZ017-018-020>023-027>033-036>038-047-120945- /O.CON.KCLE.FZ.W.0002.091012T0600Z-091012T1300Z/ HANCOCK-SENECA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...TIFFIN...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 935 PM EDT SUN OCT 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY ACROSS PORTIONS OF CENTRAL AND NORTHEASTERN OHIO. THE COMBINATION OF LIGHT WINDS...PARTLY CLOUDY SKIES...AND DRY AIR WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S EARLY MONDAY MORNING. AREAS OF FROST ARE POSSIBLE ALONG A FINDLAY TO YOUNGSTOWN LINE. LOW LYING AND PROTECTED AREAS MAY SEE TEMPERATURES DROP TO FREEZING OR SLIGHTLY BELOW FREEZING JUST BEFORE DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE IN THE WARNED AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION FROM THE COLD. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS71 KCLE 120807 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 407 AM EDT MON OCT 12 2009 OHZ017-018-020>023-027>033-036>038-047-120915- /O.CAN.KCLE.FZ.W.0002.000000T0000Z-091012T1300Z/ HANCOCK-SENECA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...TIFFIN...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 407 AM EDT MON OCT 12 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FREEZE WARNING. THICKER CLOUD COVER HAS MOVED INTO THE REGION KEEPING TEMPERATURES FROM DIPPING BELOW 32 DEGREES. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 11, 12:14 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 11, 12:14 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1214 PM EDT SUN OCT 11 2009 .SYNOPSIS... A WEAK COLD FRONT WILL PUSH EAST OF THE AREA THIS MORNING FOLLOWED BY HIGH PRESSURE BUILDING IN FOR THE AFTERNOON AND TONIGHT. HIGH PRESSURE WILL SLIDE OFF TO THE EAST ON MONDAY...WHILE A WEAK LOW PRESSURE WILL TRACK WELL SOUTH OF THE REGION. HIGH PRESSURE WILL BUILD INTO THE AREA AGAIN TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED TO ACCOUNT FOR THE 8K-20K BROKEN TO OVERCAST DECK THAT HAS SPREAD OVER MOST OF THE AREA. TWEAKED TEMPS DOWN A DEGREE OR TWO. MANY AREAS WILL START OFF MOSTLY SUNNY THIS MORNING WITH THE EXCEPTION OF NW PA WHERE CLOUDS ALONG THE LAKESHORE FROM PASSING COLD FRONT WILL LINGER. H850 TEMPS WILL CONTINUE TO DROP OFF THIS MORNING TO THE -3 TO -4 RANGE. THIS WOULD ALLOW FOR SOME INCREASED INSTABILITY ACROSS THE LAKE AND HENCE ADDITIONAL CLOUD COVER ACROSS LAKESHORE AREAS OF NE OH AND NW PA GOING INTO THE AFTERNOON. WITH INCREASED DRIER AIR MOVING INTO THE AREA THOUGH THIS AFTERNOON THINKING CLOUD COVER WILL GRADUALLY DECREASE THROUGH THE AFTERNOON. CU RULE ALSO NOT SUPPORTIVE OF ENHANCED CU ACROSS THE AREA THIS AFTERNOON. TEMPS TODAY LOOKING TO MAX IN THE MID TO UPPER 50S MOST AREAS WITH LOWER TO MID 50S ACROSS INTERIOR NW PA. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... WITH HIGH PRESSURE SETTLING ACROSS THE AREA TONIGHT MAIN WEATHER CONTEMPLATION WAS LOW TEMPS. GUIDANCE ACROSS THE AREA INDICATING LOWER TO MID 30S FOR MANY AREAS. MAIN CONCERN THOUGH OVERNIGHT IS HIGHER CLOUD COVER ACROSS THE PLAINS. GUIDANCE INDICATING SOME OF THIS CLOUD COVER MAY PUSH INTO THE AREA TONIGHT WHICH WOULD ALLOW FOR LESS THAN OPTIMAL CONDITIONS FOR RADIATING AND COLDER TEMPS. ON THE OTHER HAND SURFACE HIGH PRESSURE WILL BE DOMINATING ATTEMPTING TO KEEP MID AND HIGH CLOUDS AWAY FROM THE AREA. FOR NOW THERE JUST SEEMS NOT QUITE ENOUGH CONFIDENCE TO GO WITH ANY FROST/FREEZE HEADLINES FOR TONIGHT. DID MENTION SOME PATCHY FROST THOUGH TO COVER THE LOCALLY COLDER LOCATIONS IN THE FORECAST AREA. HIGH PRESSURE OFF TO THE EAST ON MONDAY BUT BOTH GFS AND NAM INDICATING WEAK WAVE MOVING ACROSS THE AREA THAT MAY BRING ABOUT A FEW SHOWERS OR SPRINKLES. FOR NOW ONLY MENTIONED SLGT CHC POPS DURING THIS TIME. HIGH PRESSURE RIDGES INTO THE REGION QUICKLY BEHIND THIS SYSTEM ON TUESDAY...BUT LOOKS TO BE SHORT LIVED AS CLOUD SPREAD INTO THE AREA IN ADVANCE OF NEXT SYSTEM EXPECTED TO IMPACT THE REGION ON WEDNESDAY. BROUGHT SLIGHT CHC TO CHANCE POPS BACK IN ACROSS THE SW LATE TUESDAY NIGHT THEN CHC POPS THROUGH WED. WITH HIGH PRESSURE OFF THE EAST DURING THIS TIME THOUGH...CONCERNED ON HOW MUCH PROGRESS TO THE EAST PRECIP WAS GOING TO GET SO WAS SLOW TO INCREASE POPS INTO NE OH/NW PA THROUGH WED NIGHT. && .LONG TERM /THURSDAY THROUGH SATURDAY/... MODELS ARE DIFFERING ON HOW FAR NORTH TO BRING AN AREA OF LOW PRESSURE THAT WILL ORIGINATE OVER THE CENTRAL OR SOUTHERN PLAINS. GFS IS CURRENTLY THE FURTHEST TO THE NORTH BUT FOR THURSDAY NIGHT ONWARD HAVE LEANED TOWARDS A GEM/ECMWF SOLUTION. SOME UNCERTAINTY AS TO HOW QUICK ANY RAINFALL WILL SPREAD NORTHWARD BUT WILL CONTINUE WITH THE CHANCE POPS. THICKER CLOUD COVER AND NORTHEAST TO NORTH FLOW WILL KEEP TEMPERATURES BELOW AVERAGE FOR THE END OF THE WEEK. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... HIGH PRESSURE ACROSS THE LOWER GREAT LAKES TODAY WILL DRIFT EAST OVERNIGHT AND MONDAY. MAINLY A THIN BAND OF HIGH LEVEL MOISTURE STREAMING ACROSS THE AREA FROM THE WEST AT 8 TO 10 KFT WITH A MIX OF SCATTERED TO BROKEN. EXPECT ONLY HIGH LEVEL MOISTURE ACROSS TERMINALS THROUGH THE PERIOD AND CURRENT VFR CONDITIONS TO CONTINUE TONIGHT INTO MONDAY. .OUTLOOK...MVFR/IFR CONDITIONS LATE MONDAY INTO TUESDAY...ESPECIALLY NW PA. && .MARINE... A WEAK COLD FRONT IS CURRENTLY PASSING ACROSS LAKE ERIE. SLIGHTLY STRONGER WINDS...AROUND 20 KNOTS...WILL PERSIST FOR A FEW HOURS IN THE WAKE OF THE FRONT. WILL CONTINUE THE PREVIOUS TIMING OF A SMALL CRAFT ADVISORY FOR THE EASTERN HALF OF LAKE ERIE UNTIL MID MORNING. WINDS SHOULD DECREASE BY LATE MORNING ALLOWING WAVES TO SLOWLY DECREASE. HOWEVER IT MAY REMAIN CHOPPY ON THE EAST OF THE LAKE INTO THE AFTERNOON. HIGH PRESSURE WILL THEN BUILD OVER THE LAKE TONIGHT. AN AREA OF LOW PRESSURE WILL THEN MOVE FROM THE TENNESSEE RIVER VALLEY AND UP THE EAST COAST. THIS WILL BRING WINDS AROUND TO A NORTHEASTERLY DIRECTION. HIGH PRESSURE WILL THEN REESTABLISH ITSELF OVER THE REGION FOR TUESDAY INTO WEDNESDAY. THIS RIDGE OF HIGH PRESSURE WILL BE SHORT LIVED AS AN ACTIVE SOUTHERN JET STREAM BRINGS ANOTHER STORMS SYSTEM TOWARDS THE REGION FROM THE CENTRAL/SOUTHERN PLAINS FOR WEDNESDAY INTO THURSDAY. WINDS BY THURSDAY WILL INCREASE ENOUGH TO AT LEAST REACH SMALL CRAFT ADVISORY LEVELS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR LEZ149. && SYNOPSIS...ABE NEAR TERM...DJB SHORT TERM...ABE LONG TERM...MULLEN AVIATION...TK MARINE...MULLEN
Hazardous weather outlook, Oct 11, 5:38 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 538 AM EDT SUN OCT 11 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 538 AM EDT SUN OCT 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE TONIGHT MAINLY FOR LOCATIONS AWAY FROM THE LAKE ERIE SHORE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-120945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 538 AM EDT SUN OCT 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 9:19 PM EDT | Small Craft Advisory | CLE | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.